MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-411
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "patient had primary total knee arthroplasty implanting size 4 x 11 ps tibial bearing insert into size 4 universal baseplate, after using tibial insert impactor to fully seat insert, noticed locking wire had been partially dislodged from the insert not allowing insert to fully seat in baseplate.Doctor stated that he believed first insert was defective.Doctor asked for new insert which was available and implanted new insert without issue.".
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Conclusion: the exact cause of the event could not be determined with the provided information.Results from material analysis stated that damage observed on anterior surface of the insert at the location of the locking wire.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Since the product was returned damaged dimensional and functional could not be performed.Thus the root cause of this event could not be determined.A trend analysis was conducted for the reported failure mode and concluded that seating/locking difficulties may arise from user-related issues associated with the preparation of the joint space prior to the attempted seating and with the technique required to correctly introduce the insert component to the baseplate.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7282501
Report Number0002249697-2018-00487
Device Sequence Number19093836
Product Code MBH
UDI-Device Identifier07613327050714
UDI-Public07613327050714
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number5532-G-411
Device Lot Number637837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight83